(WYTV)- A flu shot can’t give you the flu, but it can, and often does, cause a sore arm.
Why is that? Doctors say it’s a common side effect of the flu shot and other vaccinations.
You just got a shot in the arm, and now your arm hurts a little bit of swelling, a little bit of redness, definitely achiness. Most of the time, it lasts about two or three days. And in most cases, those symptoms mean that the vaccine is working.
“It’s your body’s immune system kind of reacting to the vaccine, which, in general, can be a good thing. so those symptoms are generally pretty mild and very common. It’s very unusual that a patient doesn’t have some type of slight reaction, a little soreness, a little malaise, maybe feel a little feverish but not with a high fever so it’s very common that that could happen,” said Dr. Jesse Bracamonte of the Mayo Clinic.
Over-the-counter pain relievers, a heating pad or just staying active can all help with the soreness. If you have trouble breathing, if there is swelling, severe redness or a lot of pain, then call your doctor.
Give him a call and let him know what’s going on if anything seems out of proportion.
But those cases are very rare.